Photo Gallery

Login

Search

News & Updation

  • WJPPS NOVEMBER ISSUE PUBLISHED
  • NOVEMBER 2018 Issue has been successfully launched on 1 November 2018

  • WJPPS Impact Factor
  • Its our Pleasure to Inform you that WJPPS Impact Factor has been increased from 6.647 to 7.421 due to high quality Publication at International Level

  • ICV
  • WJPPS Rank with Index Copernicus Value 84.65 due to high reputation at International Level

  • Call for Paper
    • WJPPS  Invited to submit your valuable manuscripts for Coming Issue.
  • Updated Version
  • WJPPS introducing updated version of OSTS (online submission and tracking system), which have dedicated control panel for both author and reviewer. Using this control panel author can submit manuscript
  • Journal web site support Internet Explorer, Google Chrome, Mozilla Firefox, Opera, Saffari for easy download of article without any trouble.
  •  

Abstract

A CASE REPORT ON STATIN ASSOCIATED AUTOIMMUNE MYOPATHY

Megha Binoy*, Divya Venkatesan and Balakrishnan Ramasamy

ABSTRACT

A 54 year old man presented with complaints of weakness of lower limbs and difficulty in walking. He was treated with atorvastatin 40 mg once daily for the past four months. The laboratory studies showed a significant elevation in the creatine kinase (CK) of 55449 U/L (normal range 38-174 U/L). The liver enzymes were also elevated. Tests for autoantibodies were negative including antinuclear antibody, rheumatoid factor, anti -Ro/SSA and anti- La/SSB. He was diagnosed with statin induced myopathy followed by rhabdomyolysis given his history of statin exposure. Initially he was treated with IV methylprednisolone 500 mg OD which then got tapered to tablet prednisolone 40 mg OD. Immunosuppressive therapy was started with mycophenolate mofetil 500 mg BD which resulted in a dramatic improvement in his muscle strength and CPK levels. The latter came down to a level of 383 U/L within 2 weeks. Statins have an acceptable side effect profile in which myotoxicity is the most common and well known. Appropriate counseling of the patient and possible strict criteria are suggested in conditions where statin use is inevitable.

Keywords: Statins, Myopathy, Creatine kinase, Immunosuppressants.


[Full Text Article]

Call for Paper

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Online Submission

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Email & SMS Alert

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More